MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U20150090
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was attempting to implant an abre stent for treatment of a fibrous lesion with 70% stenosis in the left common iliac vein and external iliac vein.There was severe tortuosity and no calcification.A 10 fr non medtronic sheath and a 0.035 non medtronic guidewire were used.The device was prepped as per the ifu with no issues identified.The lesion was pre-dilated with a 16mm x 40mmpre-dilation device.It was reported the 1st stent was inserted and positioned in common iliac vein, external iliac vein.Resistance had been encountered during advancement to the lesion.The device had not passed through a previously deployed stent.Lock pin was removed and physician began deployment using thumbwheel, stent should begin flowering around 9 clicks but the stent was not exposing out of stent catheter at 20 clicks and the stent catheter was removed and stent began deploying as it approached the sheath to be removed.This caused significant resistance, distal or leading end of the stent inverted and broke.The stent did not fully detach until within the sheath.Stent catheter, sheath, stent was removed from patient.No part of the stent was left inside the patient. access was performed and another 10fr sheath inserted.Another abre 20mm x 150mm was opened.  a stiffer wire was used to provide additional support for delivery, resistance was met again during advancement.Once the stent catheter was in position, lock pin was re moved and thumbwheel was activated.Again, stent was not deploying after more than 15 clicks of thumbwheel, stent catheter was pulled back and again deployed when outside of sheath.Procedure was aborted with no injury to the patient or any part of either stent left inside the patient.
 
Additional Manufacturer Narrative
Product analysis visual inspection: red locking pin was removed from the returned device the stent was deployed inside the introducer it was not possible to remove the stent out of the introducer due to the damage to the stent.No detachment was observed to the stent medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17959018
Report Number2183870-2023-00381
Device Sequence Number12514322
Product Code QAN
UDI-Device Identifier00643169796478
UDI-Public00643169796478
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Catalogue NumberAB9U20150090
Device Lot NumberB417716
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight100 KG